Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 15, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 7, 2010, 4:14 AM CDT for 27 counties in Kansas. It took effect at Apr 7, 2010, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 4:14 AM CDT (09:14 UTC)
- In effect from
- Apr 7, 2010, 9:00 AM CDT
- Expired
- Apr 7, 2010, 6:54 PM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670 WWUS73 KDDC 070914 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 414 AM CDT WED APR 7 2010 ...MORE STRONG WINDS ACROSS SOUTHWEST KANSAS EXPECTED... .A SLOW MOVING STORM SYSTEM WILL BRING YET ANOTHER DAY OF STRONG WINDS ACROSS SOUTHWEST KANSAS. A FAIRLY STRONG PRESSURE GRADIENT IS EXPECTED BETWEEN THE DEPARTING LOW PRESSURE ACROSS THE LOWER MISSOURI RIVER VALLEY AND A HIGH PRESSURE AREA ACROSS THE ROCKIES. KSZ030-031-043>046-061>066-074>081-084>090-071715- /O.NEW.KDDC.WI.Y.0015.100407T1400Z-100408T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 414 AM CDT WED APR 7 2010 /314 AM MDT WED APR 7 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED MOST OF THE DAY...WITH THE STRONGEST MOST LIKELY OCCURRING AROUND THE MIDDAY HOURS ACROSS SOUTHWEST AND WEST CENTRAL KANSAS...AND DURING THE AFTERNOON ACROSS SOUTH CENTRAL KANSAS. * SUSTAINED WINDS ARE EXPECTED TO RANGE BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH. * THE GREATEST IMPACTS FROM THESE WINDS WILL BE ON TRAVELERS OF HIGHWAYS OVER OPEN AREAS. WIND GUSTS WILL BE ACCELERATED AROUND LARGE OBSTACLES SUCH AS GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UMSCHEID
2 follow-up statements
461 WWUS73 KDDC 071532 AAA NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1032 AM CDT WED APR 7 2010 ...STRONG WINDS FOR SOUTHWEST KANSAS... .A SLOW MOVING STORM SYSTEM WILL BRING YET ANOTHER DAY OF STRONG WINDS ACROSS SOUTHWEST KANSAS. A STRONG PRESSURE GRADIENT IS EXPECTED BETWEEN THE DEPARTING LOW PRESSURE ACROSS THE LOWER MISSOURI RIVER VALLEY AND A HIGH PRESSURE AREA ACROSS THE ROCKIES. KSZ030-031-043>046-061>066-074>081-084>090-080000- /O.CON.KDDC.WI.Y.0015.000000T0000Z-100408T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1032 AM CDT WED APR 7 2010 /932 AM MDT WED APR 7 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED MOST OF THE DAY... WITH THE STRONGEST MOST LIKELY OCCURRING AROUND THE MIDDAY HOURS ACROSS SOUTHWEST AND WEST CENTRAL KANSAS...AND DURING THE AFTERNOON ACROSS SOUTH CENTRAL KANSAS. * SUSTAINED WINDS ARE EXPECTED TO RANGE BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS AROUND 45 MPH. * THE GREATEST IMPACTS FROM THESE WINDS WILL BE ON TRAVELERS OF HIGHWAYS OVER OPEN AREAS. WIND GUSTS WILL BE ACCELERATED AROUND LARGE OBSTACLES SUCH AS GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
356 WWUS73 KDDC 072354 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 654 PM CDT WED APR 7 2010 ...WIND SPEEDS ARE DIMINISHING... .AS THE SUN SETS AND THE PRESSURE GRADIENT DECREASES, STRONG WINDS WILL STEADILY DECREASE THIS EVENING. KSZ030-031-043>046-061>066-074>081-084>090-080100- /O.CAN.KDDC.WI.Y.0015.000000T0000Z-100408T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 654 PM CDT WED APR 7 2010 /554 PM MDT WED APR 7 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. NORTH WINDS HAVE FALLEN BELOW ADVISORY CRITERIA, AND ARE EXPECTED TO BE NORTH TO NORTHWEST AT 10 TO 15 MPH BY 9 PM CDT. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:42 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 7, 3:42 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 342 AM CDT WED APR 7 2010 .DISCUSSION... DAYS 1-2... CHALLENGES IN THIS FORECAST ARE PRETTY MUCH CONFINED TO THE FIRST PERIOD FORECAST (TODAY). THE SLOW EVOLVING UPPER LEVEL LOW WAS CENTERED ALONG THE WESTERN KS/NE BORDER EARLY THIS MORNING WITH A MID LEVEL DEFORMATION PIVOTING SOUTH ACROSS THE DDC FA THIS MORNING THROUGH MIDDAY. WILL ALSO SEE SUBSTANTIAL PRESSURE RISES WITH ANOTHER REINFORCING SHOT OF COLD AIR BEHIND THE LOW. AM NOT ANTICIPATING MUCH PRECIPITATION, BUT THERE IS SOME SUPPORT FOR WET SNOW MIXED IN AT TIMES AT H85 TEMPS WILL BE AS COOL AS -2 TO PERHAPS -3C IN THE DEFORMATION AXIS. DEFORMATION ZONE QUICKLY DETERIORATES THIS AFTERNOON AS IT MOVES INTO SOUTH CENTRAL KANSAS AND WILL SEE RAPID CLEARING FROM NORTHWEST TO SOUTHEAST. TEMPERATURES WILL QUICKLY WARM INTO THE LOWER 50S BY LATE AFTERNOON GIVEN LACK OF ADDITIONAL COLD ADVECTION BEHIND THE STORM. WILL BE ISSUING ANOTHER WIND ADVISORY FOR THE ENTIRE FORECAST AREA GIVEN SIGNIFICANT PRESSURE RISES AND CONTINUED STRONG GRADIENT SUPPORTING SUSTAINED 25+ KNOT WINDS FOR A GOOD PORTION OF THE DAY. TONIGHT THROUGH THURSDAY NIGHT WILL BE QUIET AS HIGH PRESSURE BUILDS ACROSS ALL THE GREAT PLAINS. ANOTHER CHANNELED VORTICITY MAX WILL DIVE SOUTH BEHIND THE MAIN TROUGH OVERNIGHT TONIGHT INTO EARLY THURSDAY...BUT THIS WILL ONLY PROVIDE PERHAPS AN INCREASE IN H7-5 CLOUD COVER...YET ONLY BRIEFLY. DAYS 3-7... THERE IS GROWING CONFIDENCE IN THE CURRENT FORECAST TRENDS FOR WARMER TEMPERATURES IN THE SATURDAY AND SUNDAY TIME FRAME, AND A PRECIPITATION/POSSIBLY CONVECTIVE EVENT UNFOLDING SOMETIME BETWEEN MONDAY AND THE TUESDAY NIGHT TIME FRAME. THE MEDIUM RANGE PERIOD WILL BEGIN FRIDAY AS STRONG NORTHWEST FLOW ALOFT BEGINS TO RELAX AS THE RIDGE AXIS BECOMES ESTABLISHED ACROSS THE HIGH PLAINS. WESTERLY FLOW ALOFT AND A DEEP DRY LAYER WITH 1000-500 MB RH VALUES AROUND 20 PERCENT OT LESS WILL MEAN ABUNDANT SUN/ISOLATION WHICH EVEN WITHOUT SIGNIFICANT DOWN SLOPE OR DEEP MIXING SHOULD PROBABLY YIELD THE WARMER END OF NUMERICAL MODEL OUTPUT/GUIDANCE WHICH RANGED FROM UPPER 70S TO LOW/MID 80S FRIDAY. SATURDAY AND SUNDAY WILL BE SIMILAR IN SENSIBLE WEATHER WITH THE EXCEPTION OF STRONGER SURFACE TRANSPORT WINDS AT LEAST ON SATURDAY, AND PROBABLY WARMER TEMPERATURES AS WARMER AND MORE DRY BOUNDARY LAYER AIR IS ADVECTED NORTHEASTWARD AND MIXED DIURNALLY. GFSMOS WIND OUTPUT IS ALREADY INDICATING THE POTENTIAL FOR 25-30KT WINDS ON SATURDAY WHICH MAY TURN OUT TO BE ANOTHER VERY HIGH TO EXTREME FIRE DANGER THREAT DAY AS WELL. FARTHER INTO THE MEDIUM RANGE/EXTENDED FORECAST, A HIGH PROBABILITY PRECIPITATION EVENT SHOULD BE SOMEWHERE BETWEEN MONDAY AND TUESDAY NIGHT. AS A RESULT, POPS HAVE BEEN EXTENDED ACROSS A WIDER RANGE SINCE OPERATIONAL MODELS HAVE A WIDE RANGE ON TIMING OF THE EVENT. IN GENERAL. THE ECMWF IS THE MUCH SLOWER SOLUTIONS COMPARED TO GFS, WITH BOTH THE AFOREMENTIONED MODELS AND THE GEM HINTING AT DRYLINE/CONVERGENCE ZONE THUNDERSTORMS A POSSIBILITY ACROSS SOUTH CENTRAL KANSAS ON MONDAY EVENING. && .AVIATION... IFR CATEGORY CEILINGS DUE TO STRATUS ADVECTING SOUTHWARD ACROSS NORTHWEST KANSAS EARLY THIS MORNING WILL BE THE SIGNIFICANT CONCERN. THIS STRATUS IS ASSOCIATED WITH A LAYER OF COOL MOIST ADVECTION AND WILL INCLUDE PREVAILING -RASN CERTAINLY AT KHYS. CLEARING SHOULD DEVELOP RAPIDLY THIS AFTERNOON WITH NO EXPECTED RESTRICTIONS. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 29 64 36 / 50 0 0 0 GCK 53 28 64 35 / 70 0 0 0 EHA 52 28 67 36 / 50 0 0 0 LBL 54 29 66 36 / 40 0 0 0 HYS 54 29 61 35 / 70 0 0 0 P28 51 32 67 38 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>066-074>081- 084>090. && FN25/33/33
Hazardous weather outlook, Apr 6, 3:42 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 342 PM CDT TUE APR 6 2010 KSZ030-031-072045- TREGO-ELLIS- 342 PM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY STRONG NORTH WINDS ARE EXPECTED WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY AS HIGH AS 50 MPH ARE EXPECTED IN THE MORNING. WINDS WILL DIMINISH IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043>046-072045- SCOTT-LANE-NESS-RUSH- 342 PM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG GUSTY WINDS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED AND WINDS WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY STRONG NORTH WINDS ARE EXPECTED WEDNESDAY MORNING THROUGH EARLY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY AS HIGH AS 50 MPH ARE EXPECTED. WINDS WILL DIMINISH IN THE LATE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061>066-074>081-084>090-072045- HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 342 PM CDT TUE APR 6 2010 /242 PM MDT TUE APR 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST TO SOUTHWEST WINDS AND VERY DRY WEATHER WILL CONTINUE THIS AFTERNOON...CREATING HAZARDOUS FIRE CONDITIONS. A BURST OF STRONG NORTHWEST WINDS IS POSSIBLE LATER THIS EVENING AS A COLD FRONT MOVES THROUGH. WINDS WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY STRONG NORTH WINDS ARE EXPECTED WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY AS HIGH AS 50 MPH ARE EXPECTED TO DEVELOP DURING THE MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH BY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.